Oklahoma, 2025

Tornado and Hail in Oklahoma, June 18, 2025

June 18, 2025 · NWS OUN · 7 events in 2 counties and zones

Afternoon and evening thunderstorms developed along a quasi-stationary boundary across southwestern Oklahoma and western-north Texas on the 18th. A few reports of large hail and a non-mesocyclonic/landspout tornado were observed with this activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Afternoon and evening thunderstorms developed along a quasi-stationary boundary across southwestern Oklahoma and western-north Texas on the 18th. A few reports of large hail and a non-mesocyclonic/landspout tornado were observed with this activity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 1:52 PM CST, 2 hours 31 minutes earlier. Its key messages:

  • Updated at 244 PM CDT Wed Jun 18 2025
  • Severe thunderstorms are possible today and into the evening hours.
  • Above-average temperatures and dry conditions Thursday and into early next week. Could see heat indices from 100-105 degrees Friday.
Area forecast discussion, Jun 18, 1:52 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
252 PM CDT Wed Jun 18 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 244 PM CDT Wed Jun 18 2025

- Severe thunderstorms are possible today and into the evening
  hours.

- Above-average temperatures and dry conditions Thursday and into
  early next week. Could see heat indices from 100-105 degrees
  Friday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 244 PM CDT Wed Jun 18 2025

Parts of our forecast area will be under a risk for severe storms
this afternoon into the evening.  Our cold front/surface moisture
boundary was stalled across northwest Oklahoma while guidance
suggesting it will remain nearly stationary.  Expecting much of the
stratus to erode or break up at least north of I-44 as afternoon
heating destabilizes the air and breaking the mid-level cap for
convection initiation. Although the cap should hold near and well
behind the surface front, expecting initiation south of I-40 with
the higher severe risk near, south, and east of the I-44 corridor
where the strongest moisture & instability will be.  Strong surface-
based instability up to 4000 J/kg of CAPE in the higher risk area
could support supercell thunderstorms capable of producing large
hail and damaging wind gusts into the evening hours.  Although
tornados are possible with any supercells, that risk will be lower
as the deep-layer shear values decrease with the exiting shortwave.
Expecting any convection to ramp down toward the midnight hours when
storm POPs are completely out of our forecast.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 244 PM CDT Wed Jun 18 2025

An upper ridge over the western U.S. starts building in on Thursday
starting a drying trend as far as rainfall.  We'll also see hotter
slightly above normal temperatures under the ridging with widespread
90s highs.  South winds increase on Friday with a tightening
pressure gradient keeping it breezy and a bit gusty during the
afternoon while mixing into increasing low-level jet flow.  Moisture
advection from the southerly flow will maintain muggy/humid
conditions as well producing 100-105 degree heat indices on Friday
afternoon.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 125 AM CDT Wed Jun 18 2025

Warm, breezy, and dry conditions continue over the weekend. Low
shower and storm chances return early next week as an upper trough
moves over the western CONUS.

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Wed Jun 18 2025

MVFR/VFR ceilings this TAF period. Additional scattered
showers/storms will be possible this afternoon/evening, mainly in
parts of southern OK and western north TX. Strong variable winds
and hail will be possible with some of the storms. Due to a
boundary over the area, with additional boundaries possible due to
outflow, shifting winds are expected into tonight. However, winds
should overall become southerly Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  93  74  94 /  20   0   0   0
Hobart OK         70  97  74  98 /  20   0   0   0
Wichita Falls TX  73  96  76  97 /  30   0   0   0
Gage OK           64  94  72  96 /   0   0   0   0
Ponca City OK     67  92  72  95 /   0   0   0   0
Durant OK         75  93  75  94 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....01
AVIATION...25

In the hours before

Special weather statement, Jun 18, 4:14 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
514 PM CDT Wed Jun 18 2025

OKZ027-038-039-182245-
Grady OK-Stephens OK-Comanche OK-
514 PM CDT Wed Jun 18 2025

...A strong thunderstorm will impact portions of northeastern
Comanche, southwestern Grady and northwestern Stephens Counties
through 545 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Sterling, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elgin, Sterling, eastern Fort Sill, and Central High.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3466 9833 3478 9830 3474 9796 3450 9814
TIME...MOT...LOC 2214Z 266DEG 5KT 3468 9824

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU

The radar

The Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 tornado. Local standard time, as filed.

Hail, Comanche

When
June 18, 4:23 PM CST
Where
Comanche County, 5.62 mi SSW of Sterling
Measured
0.75 in hail
Reported by
Public
Coordinates
34.681, -98.222

The report was relayed through mPING.

Hail, Comanche

When
June 18, 4:26 PM CST
Where
Comanche County, 5.47 mi NNE of Pumpkin Center
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.667, -98.188

Hail, Comanche

When
June 18, 4:40 PM CST
Where
Comanche County, 5.54 mi NNE of Pumpkin Center
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.663, -98.170

The location is approximate.

Hail, Comanche

When
June 18, 5:01 PM CST
Where
Comanche County, 0.57 mi S of Pumpkin Center
Measured
1.25 in hail
Reported by
Public
Coordinates
34.582, -98.212

The report was relayed through mPING.

Hail, Comanche

When
June 18, 5:09 PM CST
Where
Comanche County, 1.93 mi SSE of Pumpkin Center
Measured
1.42 in hail
Reported by
Storm Chaser
Coordinates
34.565, -98.195

An image showing a digital caliper measurement was shared on social media.

Tornado, Jackson

When
June 18, 5:10 PM CST to 5:20 PM CST
Where
Jackson County, 3 mi ENE of Elmer
Rating
EFU
Path length
1 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
34.497, -99.301

A storm chaser took video of a long-lived landspout near Elmer. This landspout lasted for at least ten minutes and may have persisted for more than 20 minutes. No damage was reported and the location of this tornado is estimated.

Hail, Comanche

When
June 18, 5:16 PM CST
Where
Comanche County, 0.74 mi S of Pumpkin Center
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.580, -98.212

An image showing a ruler measurement from near the intersection of Oklahoma Highway 65 and Bishop Road was shared.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271361, 1271363, 1271365, 1271370, 1276095, 1278461, 1271372.